MAUDE Adverse Event Report: ONKOS SURGICAL AXIAL PIN INSERTER/EXTRACTOR; PROSTHESIS, KNEE

ONKOS SURGICAL AXIAL PIN INSERTER/EXTRACTOR; PROSTHESIS, KNEE
Model Number 25102211E
Medical Device Problem Codes Material Deformation (2976); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes No Information (3190); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record was reviewed and found that the component involved met specification.The damaged instrument was requested to be returned for further analysis.Should additional information be obtained the report will be supplemented.
 
Event or Problem Description
The axial pin inserter/extractor cross threaded with an axial pin and became damaged.
 
Additional Manufacturer Narrative
The device history record was reviewed and found that the component involved met specification.The damaged instrument was returned for further analysis and it was confirmed that the threads had cross threaded.Interview with the sales representative found that the surgeon attempted to keep the incision very minimal, which did not grant them easy trajectory for the instrument.The sales representative reported that the instrument had been inserted into the pin on an angle, thus causing the threads to cross and the instrument to become damaged.Additionally, this instrument is reusable, and its life span depends on the method in which it is used, the duration of use, and its handling between uses.Ultimately, based upon the device history record and interview with the sales representative it was concluded that the instrument failure could not be attributed to the manufacturing of the eleos component.
 
Event or Problem Description

Brand Name
AXIAL PIN INSERTER/EXTRACTOR
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ONKOS SURGICAL
77 e halsey road
parsippany NJ 07054
MDR Report Key9633778
Report Number3013450937-2020-00007
Device Sequence Number3529452
Product Code KRP
UDI-Device IdentifierB27825102211E0
UDI-PublicB27825102211E0
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K161520
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number25102211E
Device Catalogue Number25102211E
Device Lot Number1488408
Initial Date Received by Manufacturer 01/01/2020
Supplement Date Received by Manufacturer01/01/2020
Initial Report FDA Received Date01/27/2020
Supplement Report FDA Received Date10/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age20 YR